Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 30, 2000, 3:44 PM EDT for Delta County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2000, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 30, 2000, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Delta County, MI
The radar
The Marquette radar (KMQT), 86 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WUUS53 KMQT 301944 SVRMQT MIC041-302045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 344 PM EDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 445 PM EDT * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF TRENARY...OR ABOUT 21 MILES SOUTHWEST OF MUNISING...MOVING SOUTHEAST AT 25 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROUND LAKE AT 350 PM EDT CHICAGO LAKE AT 410 PM EDT ISABELLA AT 425 PM EDT GARDEN CORNERS AT 430 PM EDT REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE CAN DAMAGE WINDOWS...ALUMINUM SIDING...AND VEHICLES WHEN ACCOMPANIED BY STRONG WIND GUSTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MARQUETTE. LAT...LON 4617 8671 4612 8702 4579 8647 4599 8649 JLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:40 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 11:40 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1140 AM EDT FRI JUN 30 2000 MAIN FCST CONCERN THIS AFTERNOON IS POTENTIAL FOR TSRA DEVELOPMENT. WV IMAGERY INDICATED CONTINUED MID/UPR LVL NW FLOW ACRS WRN GRT LAKES. LITTLE IN WAY OF SIGNIFICANT SHRTWVS OVER UPR MI OR UPSTREAM FROM SRN MB TO WRN ONTARIO AND NE MN. WEAKENING AREA OF -SHRA OVER SRN UPR MI...SUPPORTED BY 850 WAA AND 300-305K ISENTROPIC LIFT SHOULD CONTINUE TO DISSIPATE...PER 12Z ETA/RUC. HOWEVER...AFTERNOON HEATING SHOULD BRING T/TD TO AROUND 79/55 PRODUCING CAPES OF 1500 J/KG. LITTLE NEGATIVE AREA NOTED ON FCST/MODIFIED SNDGS TO SUPPRESS CONVECTION WITH H7 TO H5 TEMPS OF 0C TO -16C FCST AT 21Z. LK BREEZE BOUNDARIES SHOULD PROVIDE BEST FOCUS FOR TSRA DEVELOPMENT... PARTICULARLY OVER SE UPR MI. STILL CANNOT RULE OUT ISOLD DEVELOPMENT FARTHER INLAND OVER WEST/CNTRL UPR MI. WITH RELATIVELY WEAK 0-3KM OR 0-6KM SHEAR...DO NOT EXPECT ANY ORGANIZED SEVERE STORMS. MAIN THREAT WOULD BE WITH HAIL TO A HALF INCH AND WIND GUSTS TO 45 MPH WITH ANY STRONGER PULSE-TYPE STORMS. PLENTY OF SUNSHINE SHOULD ALLOW TEMPS TO REACH FCST MAX AROUND 80 INLAND. LK BREEZE VCNTY MQT SHOULD MOVE IN THIS AFTERNOON AS WRLY 950 WINDS FCST TO WEAKEN BLO 15 KTS. SIMILARLY LK MI BREEZE SHOULD COOL AREAS FROM ESCANABA EASTWARD. .MQT...NONE. JLB
In the hours before
Special weather statement, Jun 30, 12:05 PM EDT, 3 hours 39 minutes before
MIZ001>007-009>014-302100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT FRI JUN 30 2000 ...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER UPPER MICHIGAN LATE THIS AFTERNOON AS INCREASING SURFACE TEMPERATURES DESTABILIZE THE ATMOSPHERE. THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON WILL BE OVER INLAND PORTIONS OF WEST UPPER MICHIGAN AND NEAR LAKE MICHIGAN TO THE SOUTHEAST. TONIGHT...ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER WEST AND CENTRAL UPPER MICHIGAN AS MORE WARM MOIST AIR MOVES TOWARD THE AREA FROM THE SOUTHWEST. NONE OF THE STORMS THIS AFTERNOON OR TONIGHT ARE EXPECTED TO BECOME SEVERE. ANY STORMS THAT DEVELOP WILL MOVE EAST AT 20 MPH AND MAY PRODUCE HAIL TO A HALF INCH...GUSTY WINDS TO 45 MPH ALONG WITH DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND TELEVISION FOR FUTURE STATEMENTS ON DEVELOPING THUNDERSTORMS. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:21 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 24 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.